Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering from acne. Changed birth control pill. Is that the cause?

Hi Doc, GREAT Day...i was suffering from ACNE before when i used ALTHEA Pills, my face looks smooth and no pimples at all, my problem I switch my pill from ALTHEA to SOPHIA for 4days last April 1, 2013. My fear, Is my pimples or acne will be my problem again while using SOPHIA Pills? Please i need your advise..Thank you so much
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  332
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
HI Thanks for writing here.Althea pills contains cyoproterone acetate which is a synthetic steroid with anti androgenic properties,while sophia contains gestodene which is third generation progesterone without androgenic side effects,so as far as acne is concerned both pills are safe,but it is safer to take sophia since it is free from other side effects such as weight gain,liver toxicity etc.Only major concern for sophia is devlopment of deep vein thrombosis ,so please have awatch on it .Take care.
Answered: Mon, 8 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor